Alert archive / Missouri / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 223, NWS St. Louis, MO

October 2, 2002

NWS St. Louis, MO issued this severe thunderstorm warning at Oct 2, 2002, 5:44 PM CDT. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 2, 2002, 5:44 PM CDT (22:44 UTC)
Expired
Oct 2, 2002, 6:15 PM CDT
In force
31 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 3:22 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Oct 2, 3:22 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
300 AM CDT WED OCT 2 2002

LOTS OF WEATHER TO CONSIDER FOR THIS FCST PACKAGE. NOT ONLY DO WE
HAVE A DECENT UPR TROF AND CDFNT THAT WL COME THRU BUT WE GET TO
THROW IN A MAJOR HURRICANE IN THE MIX.

MDLS AS USUAL HAVE TROUBLE IN DEALING WITH BOTH WX SYSTEMS THAT WILL
AFFECT THE FCST AREA...A TROPICAL SYSTEM AND A CLOSED LOW OVER THE 4
CORNERS AREA. IN A NUTSHELL...THE AVN WAS HANDLING THE POSITION AND
TRACK OF LILI THE BEST. FOR THE SW LOW...ALL MDLS MAY BE A BIT FAST
IN BRINGING IT OUT. OVERALL LIKE THE ETA WITH THE HANDLING OF THE SW
LOW. SO FCST IS A COMBO OF THE AVN AND ETA FOR THE VARIOUS SYTEMS.
LOOKS LIKE CDFNT TO THE N WL SAG TO THE MIDDLE OF THE FCST AREA THEN
STALL OUT AND MOVE BACK AS A WARM FNT THURS AFTERNOON AS
CYCLOGENESIS TAKES PLACE OVR THE OK TX PANHANDLE. HAVE BACKED OFF ON
THE PRECIP TO CHC CAT FOR STL ON EAST AND S. THE BEST
CONVERGENCE...THETA E PACKING AND UPR LVL DYNAMICS LOOK TO STAY
NORTH AND WEST THRU TNGHT. THEN FOR THUR NIGHT TO FRIDAY NIGHT
THINGS START TO MOVE S JUST AS THE REMAINS OF LILI MOVE NE INTO THE
OHIO VALLEY. WITH HIGH PRECIP WATER OVR AREA...WL MENTION HEAVY RAIN
FOR NE AND C AREAS TNGT INTO THU...THEN SHIFT THE HEAVY RAIN TO THE
SRN AND ERN SECTIONS FOR THU NIGHT AND FRI AS TROPICAL MSTR FROM
LILI COMES INTO PLAY. GIVEN THE SPEED OF THE SYSTMS DONT FEEL ANY
FLOOD WATCHES WILL BE NEEDED...BIT IT WILL BE SOMETHING TO WATCH
DEPENING ON HOW MUCH RAIN FALLS TO THE N AND WEST TNGHT. TEMP
WISE...ETA GUIDANCE AGAIN TOO WARM...WITH THE AVN LOOKING A BIT
COOL...SO OVERALL HAVE GONE PRETTY CLOSE TO THE FWC NUMBERS.

IN THE LONGER RANGES...LOOKS LIKE THE NEXT CHC FOR PRECIP WL BE
SUNDAY AS A TROF FRM THE NRN STREAM DROPS SOUTH. THEN DRY WX FOR THE
REST OF THE PD.

.STL...NONE

JPK
Hazardous weather outlook, Oct 2, 8:00 AM CDT, 9 hours 44 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
800 AM CDT WED OCT 2 2002

THIS OUTLOOK COVERS CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL
AND SOUTHWEST ILLINOIS.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA TODAY.
THESE THUNDERSTORMS WILL FORM ALONG A COLD FRONT WHICH WILL MOVE
SOUTHEASTWARD OUT OF NEBRASKA AND IOWA INTO NORTHWESTERN MISSOURI
TODAY.  THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY FOR
PORTIONS OF CENTRAL AND NORTHEASTERN MISSOURI AND A SMALL PORTION OF
WEST CENTRAL ILLINOIS.  THE AREA OF SLIGHT RISK IS GENERALLY ALONG
AND EAST OF A LINE FROM JEFFERSON CITY MISSOURI...TO NEW LONDON
MISSOURI...TO QUINCY ILLINOIS.

THUNDERSTORMS ARE EXPECTED TO CONTINUE TO AFFECT THE AREA IN
ASSOCIATION WITH THE COLD FRONT ON THURSDAY.  SOME OF THE STORMS MAY
BE SEVERE WITH LARGE HAIL AND DAMAGING WIND BEING THE PRIMARY
THREAT...MAINLY ON THURSDAY NIGHT.

THERE IS ALSO A POSSIBILITY THAT HEAVY RAIN MAY AFFECT THE AREA ON
FRIDAY AND FRIDAY NIGHT.  THIS WILL BE DUE TO INTERACTION BETWEEN
THE REMNANTS OF HURRICANE LILI AND ANOTHER COLD FRONT WHICH WILL
MOVE THROUGH MISSOURI AND ILLINOIS ON FRIDAY.  THERE IS STILL
SIGNIFICANT UNCERTAINTY AS TO EXACTLY WHERE THE REMNANTS OF LILI
WILL TRACK...SO THE HEAVIEST RAINFALL MAY MISS THE AREA.

NO HAZARDOUS WEATHER EXPECTED FOR SATURDAY THROUGH TUESDAY.

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 5:47 PM CDTSevere Thunderstorm WarningLSX28 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.